Hail, Todd
- When
- June 19, 8:55 AM CST
- Where
- Todd County, 9 mi E of Long Prairie
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 45.967, -94.683
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jun 19, 2:30 AM CST, 6 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 330 AM CDT WED JUN 19 2002 AGAIN AN ACTIVE MORNING AND LITTLE TIME TO LOOK MUCH PAST FRIDAY. IMPRESSIVE LINEAR MCC NOW MOVING THRU CNTL MN WITH MARGINAL SVR HAIL AND TROPICAL DOWNPOURS. REFER TO WELL WRITTEN SWOMCDS AND SPENES FOR SVR/+RA INFORMATION. COMPLEX FIRING IN HIGHLY DIFLUENT FLOW ALOFT...AND BEING FED A JUICY 50KT LLJ PER AREA PROFILERS/88-DS. EVOLUTION OF THIS SYSTEM...AS WELL AS COMPLEX OVR NCTNL SD TO BE THE BIG QUESTIONS TODAY. 00Z RAOBS FROM ABR/MPX SHOW SIG PWATS IN PLACE...AND ALSO BUILDING CAP OVR CNTL PLAINS. WV PIX SHOW STRONG S/W ENERGY MOVING INTO NRN ROCKIES...WITH H5 JET APPROACHING 90KTS ENTERING WRN DAKOTAS NOW. THIS SHUD HELP TO PROPEL SFC COLD FRONT TO EAST...INTO WRN MN BY 18Z...AND INTO WRN WI BY 06Z. MY ISSUES ARE WITH THE CAP TO OUR SOUTH...AND AMOUNT OF CLOUDS. APPEARS SUBSIDENCE IN WAKE OF THIS FIRST WAVE AND WEAK RIDGING ALOFT W/CAP TO ERODE SOME CLOUDS OVR SRN CWA TODAY. THIS WOULD ALLOW A MUCH MORE UNSTABLE AIRMASS IF TEMPS CAN SOAR WELL INTO THE 80S. PBLMS THO WITH BLOWOFF FROM UPSTREAM CONVECTION AND WHETHER THIS WILL BLANKET CWA THIS MORNING KEEPING INSTABILITY DOWN. AT ANY RATE...BREAK IN PRECIP THIS MORNING...AND AS S/W ENERGY AND UPR JET MOV SRN CAN FEEL THINGS TO REALLY GET GOING THIS AFTN. STORMS SHUD QUICKLY GO LINEAR ALONG COLD FRONT...AND MY GREATEST WORRY IS A SUSTAINED DAMAGING WIND THREAT GIVEN RAPID INCREASE IN MID LEVEL FLOW AS DRY MID LEVEL AIR BLOWS INTO BACK OF DEVELOPING CONVECTION. AGAIN FEEL THAT CNTL/NRN CWA UNDER THE GUN THE MOST...ON THE NOSE OF THE CAP...AND CLOSER TO UPR JET AND S/W ENERGY. WITH PWATS APPROACHING 200% OF NRML...WILL MENTION HEAVY RAINS IN ZONES. STORMS TO END BY 09Z OVR CWA...WITH HI PRESS AND LOWER DEWPOINTS COMING IN. ONLY OTHER ISSUE IS RETURN OF WARM FRONT ON FRIDAY...AND STRONG PWAT INCREASE AND THETA-E ADVECTION. FEEL THERE COULD BE SOME STORMS WHICH GOING FCST HAS WELL IN HAND. LARGE CNTL CONUS H5 RIDGE DEVELOPS...WITH VORTS MOVING UP THE WRN EDGE OF RIDGE...AND LIKELY FIRING STORMS IN DAKS ON NOCTURNAL JETS...WITH THICKNESS CONTOURS SHOWING COMPLEXES PSBLY FALLING INTO NRN ZONES. SUMMER LOOKS LIKE IT HAS COME. .MSP...NONE. BINAU
MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-191600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 701 AM CDT WED JUN 19 2002 THE STORM PREDICTION CENTER HAS INDICATED A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND THIS EVENING FOR ALL OF SOUTHERN AND CENTRAL MINNESOTA...INTO WEST CENTRAL WISCONSIN. A LOW PRESSURE TROUGH WAS SITUATED OVER THE EASTERN DAKOTAS THIS MORNING WITH A WARM FRONT EXTENDING ACROSS SOUTHERN MINNESOTA. AS THE TROUGH MOVES INTO WESTERN MINNESOTA LATE THIS MORNING..MORE THUNDERSTORMS ARE EXPECTED TO DEVELOP. SOME OF THESE THUNDERSTORMS COULD PRODUCE SOME STRONG WINDS IN WEST CENTRAL MINNESOTA LATE THIS MORNING. THUNDERSTORMS WILL BECOME MORE WIDESPREAD OVER CENTRAL MINNESOTA THIS AFTERNOON JUST NORTH OF THE WARM FRONT. THERE WILL BE A GREATER THREAT OF SEVERE WEATHER OVER CENTRAL AND SOUTHERN MINNESOTA THIS AFTERNOON AND EVENING...AS AN ORGANIZED AREA OF STRONG THUNDERSTORMS DEVELOPS. THE STRONG TO SEVERE THUNDERSTORMS COULD THEN PUSH INTO WESTERN WISCONSIN TONIGHT. PERSONS SHOULD LISTEN FOR LATER STATEMENTS REGARDING THE SEVERE WEATHER POTENTIAL...AND SPOTTER GROUPS SHOULD BE PREPARED TO ACTIVATE.
The Minneapolis radar (KMPX), 152 km away, was scanning. The volume nearest the first event began at 14:56 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2002Every state in 2002This day in weather historyWarnings in Minnesota, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5301952, 5301953.